Nebraska, 2010

Hail in Nebraska, June 2, 2010

June 2, 2010 · NWS GLD · 2 events in 1 county or zone

Scattered thunderstorms developed over extreme eastern Colorado, northwest Kansas, southwest Nebraska during the late afternoon hours. Stronger storms produced isolated wind damage and up to quarter size hail through the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Scattered thunderstorms developed over extreme eastern Colorado, northwest Kansas, southwest Nebraska during the late afternoon hours. Stronger storms produced isolated wind damage and up to quarter size hail through the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 2, 11:00 AM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 2, 11:00 AM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1200 PM MDT WED JUN 2 2010

.DISCUSSION...
1200 PM MDT WED JUN 2 2010

MODERATE-STRONG H3 FLOW WILL CONTINUE ACROSS THE NORTHERN PLAINS AND
PORTIONS OF THE CENTRAL PLAINS THROUGH THE END OF THE WEEK UNDER A
HIGH LATITUDE H5 RIDGE. SUBTLE SHORTWAVE TROUGHS EMBEDDED WITHIN THE
LARGER SCALE FLOW MAY AID IN DIURNAL TSRA DEVELOPMENT ACROSS THE
CENTRAL HIGH PLAINS THROUGH MUCH OF THE FORECAST PERIODS. THIS
GENERAL THEME WAS HANDLED WELL IN THE PREVIOUS FORECAST WITH ONLY
MINOR ADJUSTMENTS PLANNED AT THIS TIME.

DAYS 4 THROUGH 7...A PROGRESSIVE ZONAL FLOW REGIME MAY BEGIN TO
BREAK DOWN AS WE MOVE INTO THE BEGINNING OF NEXT WEEK, AND
ESPECIALLY TOWARD THE MIDDLE OF NEXT WEEK WITH A HIGHER AMPLITUDE
RIDGE PROGGED TO DEVELOP ACROSS THE SOUTHERN ROCKIES/SOUTHERN PLAINS
STATES. THIS WOULD LIKELY LEAD TO RISING TEMPERATURES WITH MINIMAL
POPS ACROSS THE CENTRAL HIGH PLAINS AND GENERALLY TRENDED TUE-WED
TOWARDS THIS SCENARIO.

&&

.AVIATION...
1136 AM MDT WED JUN 2 2010

FOR THE 18Z TAF...VFR CONDITIONS EXPECTED FOR KGLD AND KMCK THROUGH
THIS FORECAST. THERE IS A CHANCE OF A THUNDERSTORM REACHING KGLD
THIS EVENING. GUSTY WIND WILL BE ASSOCIATED WITH THE THUNDERSTORM.

FS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 2, 9:51 AM MST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1051 AM MDT WED JUN 2 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1051 AM MDT WED JUN 2 2010 /1151 AM CDT WED JUN 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER EASTERN COLORADO THIS
AFTERNOON. A FEW OF THESE STORMS MAY MOVE EAST INTO SOUTHWEST
NEBRASKA AND NORTHWEST KANSAS BEFORE DIMINISHING LATE THIS
EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STRONGER
STORMS WILL BE CAPABLE OF SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND EVENING NORTH OF A LINE FROM BENKELMAN NEBRASKA TO
HILL CITY KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREAT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TRI-STATE
AREA THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

FS

In the hours before

Local storm report, Jun 2, 2:58 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             6 ENE PALISADE          40.37N 101.00W
06/01/2010  E1.75 INCH       HAYES              NE   PUBLIC

            HAIL RANGED FROM NICKEL TO GOLFBALL SIZED HAIL. FROM
            NERAIN NETWORK.

1000 PM     HAIL             4 NNE MAX               40.16N 101.37W
06/01/2010  E1.75 INCH       DUNDY              NE   PUBLIC

            MOSTLY SMALLER HAIL BUT A FEW THE SIZE OF GOLFBALLS. FROM
            NERAIN NETWORK.

&&

HENDERSON
Special weather statement, Jun 2, 3:08 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT WED JUN 2 2010

NEZ079-022315-
DUNDY-
408 PM MDT WED JUN 2 2010

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF HAIGLER...AND MOVING EAST AT 20
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THEDE

The radar

The Goodland radar (KGLD), 83 km away, was scanning. The volume nearest the first event began at 22:34 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Dundy

When
June 2, 3:37 PM MST
Where
Dundy County, 6.13 mi NNE of Colfer
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.110, -101.820

Hail, Dundy

When
June 2, 3:50 PM MST
Where
Dundy County, 1.26 mi ENE of Parks
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.060, -101.700

Hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227171, 227172.